Florida, 2015Hail and Damaging Winds in Florida, May 26 to 31, 2015
May 26 to 31, 2015 · NWS TAE · 6 events in 5 counties and zones
Scattered convection developed across the tri-state area with isolated strong to severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered convection developed across the tri-state area with isolated strong to severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 26, 2:36 PM EST, 46 minutes earlier.
Area forecast discussion, May 26, 2:36 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT TUE MAY 26 2015
.NEAR TERM [THROUGH TONIGHT]...
18Z RADAR ANALYSIS SHOWS TWO DOMINANT AREAS OF CONVECTION. ONE AREA
IS CURRENTLY IMPACTING THE APALACHICOLA CONVERGENCE ZONE. MOIST
SOUTH AND SOUTHEAST FLOW OFF THE GULF, COMBINED WITH THE CONVEX
NATURE OF THE COASTLINE, IS ENHANCING THE FORMATION OF
THUNDERSTORMS. AS THESE STORMS GREW TALLER THEY WERE ABLE TO TAKE
ADVANTAGE OF DECENT MID-LEVEL LAPSE RATES (~6.6 C/KM). THIS HAS
YIELDED QUITE A FEW SEVERE THUNDERSTORM WARNINGS FOR GUSTY WINDS SO
FAR TODAY. THE SECOND FEATURE IS A LINE OF STORMS ASSOCIATED WITH A
FAIRLY STRONG COLD POOL FOR THIS TIME OF YEAR. THIS COLD POOL FORMED
LAST NIGHT FROM A VERY IMPRESSIVE MCS OVER TEXAS. THIS LINE HAS
PROGRESSED EASTWARDS THROUGH THE GULF COAST STATES OVERNIGHT AND NOW
LIES ALONG OUR WESTERN AREAS OF THE CWA. AS THIS LINE MOVES
THROUGH/NEAR PANAMA CITY SOME STORMS COULD BE STRONG/SEVERE.
MOST STORMS SHOULD PROGRESSIVELY END WEST TO EAST THIS EVENING AS
THE MESOSCALE FEATURE PROGRESSES THROUGH THE CWA. SOME STORMS THIS
EVENING COULD PRODUCE GUSTY WINDS AND DECENT RAINFALL TOTALS OF
AROUND 0.50-1.0 INCHES. SOME ISOLATED LOCATIONS COULD SEE 4-6 INCHES
OF RAIN WHERE TRAINING OF STORMS OCCUR.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
A WEAK MID-UPPER TROPOSPHERIC TROUGH WILL DEVELOP OVER THE FORECAST
AREA WEDNESDAY. THIS FEATURE WILL BEGIN TO TRANSLATE WESTWARD
THURSDAY NIGHT. WITH AMPLE DEEP LAYER MOISTURE & MLCAPE, AND EVEN
SOME WEAK Q-G FORCING, MESOSCALE BOUNDARIES LIKE SEA BREEZE FRONTS
AND OUTFLOW BOUNDARIES SHOULD HAVE NO TROUBLE INITIATING DEEP MOIST
CONVECTION THE NEXT TWO AFTERNOONS ACROSS THE WESTERN TWO-THIRDS OF
OUR FORECAST AREA. HOWEVER, DRYING, SINKING AIR IN THE WESTERN
ATLANTIC WILL BEGIN TO ADVECT WESTWARD, ESPECIALLY THURSDAY,
LIMITING CONVECTION ACROSS THE EASTERN THIRD OF OUR REGION. AS IS
TYPICAL OF SUMMERTIME WEATHER, WHICH STARTED EARLY THIS YEAR, WE DO
NOT EXPECT MUCH IN THE WAY OF STORM ORGANIZATION DUE TO WEAK WINDS
ALOFT. HOWEVER, MOISTURE AND LAPSE RATES WILL BE SUFFICIENT FOR A
FEW PULSE SEVERE STORMS EACH AFTERNOON AND EVENING.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
THE PEAK OF THE AFOREMENTIONED SURGE OF DRY AIR FROM THE EAST WILL
BE FRIDAY AND SATURDAY, COINCIDING WITH A 587 DM HIGH AT THE 500 MB
LEVEL OVER SOUTH GA. OUR POPS WILL BE LOWEST ON FRIDAY AND SATURDAY
(20 PERCENT OR LESS). DAYTIME POPS WILL RETURN TO CLIMO VALUES (30-
40 PERCENT) BY EARLY NEXT WEAK, AS A MID-UPPER LEVEL TROUGH DEVELOPS
TO OUR WEST, AND DEEP LAYER MOISTURE INCREASES. TEMPERATURES WILL BE
NEAR AVERAGE.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY] WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
AFFECT ALL TERMINALS THIS AFTERNOON AND EVENING, CAUSING GUSTY WINDS
AND TEMPORARY DROPS IN CEILING AND VISIBILITY. AS THE STORMS MOVE
OUT OF OUR AREA LATER TONIGHT, VFR CONDITIONS WILL RETURN BRIEFLY
UNTIL MVFR CEILINGS MOVE IN TO ALL TERMINALS EXCEPT KDHN DURING THE
EARLY MORNING HOURS. THESE LOW CEILINGS SHOULD LIFT TO VFR BY LATE
MORNING. SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA DURING
THE DAY TOMORROW.
&&
.MARINE...
A HIGH PRESSURE RIDGE WILL REMAIN CENTERED NORTH AND EAST OF THE
MARINE AREA FOR THE NEXT SEVERAL DAYS. THIS WILL KEEP EAST TO
SOUTHEAST WINDS ACROSS THE COASTAL WATERS, WITH MODERATE WINDS
OVERNIGHT AND EARLY MORNING HOURS, AND LIGHT, MAINLY ONSHORE WINDS
DURING THE AFTERNOON AND EARLY EVENING HOURS.
&&
.FIRE WEATHER...
THE MINIMUM RELATIVE HUMIDITY WILL REMAIN ABOVE CRITICAL THRESHOLDS
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AT LEAST
THROUGH THURSDAY.
&&
.HYDROLOGY...
A FEW AREAS ALONG THE FL-AL BORDER RECEIVED ABOUT 1-3" OF RAIN
YESTERDAY EVENING. THROUGH THE WEEKEND, CHANCES FOR RAIN WILL
CONTINUE WITH ANOTHER 1-3" EXPECTED ACROSS OUR WESTERN ZONES. ZONES
EAST OF A LINE FROM APALACHICOLA TO FITZGERALD EXPECTED TO RECEIVE
1" OR LESS OF RAIN DURING THIS SAME PERIOD. LOCAL HI-RES GUIDANCE
SUGGESTS THAT AREAS THAT RECEIVED THE MOST RAIN YESTERDAY ARE LIKELY
TO BE THE AREA TO RECEIVE THE MOST RAIN AGAIN TODAY. ALTHOUGH
WIDESPREAD RAINFALL TOTALS NOW THROUGH THE WEEKEND IN THAT AREA ARE
FORECAST TO BE AROUND 2", WITH ONLY AROUND 1" OF IT EXPECTED TO COME
TODAY, THE HI-RES GUIDANCE SUGGESTS TOTALS UP TO 4-6" ARE POSSIBLE.
LOCALIZED FLOODING WILL BE POSSIBLE TODAY AND FOR THE NEXT FEW DAYS,
BUT WIDESPREAD FLOODING IS NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 70 88 69 89 66 / 20 40 20 20 10
PANAMA CITY 72 85 71 84 70 / 30 50 10 40 20
DOTHAN 68 86 67 89 68 / 40 60 40 40 20
ALBANY 70 87 67 89 65 / 30 50 40 30 10
VALDOSTA 68 89 66 90 65 / 60 20 10 20 10
CROSS CITY 69 90 66 90 64 / 50 20 10 10 10
APALACHICOLA 74 86 72 86 70 / 20 30 10 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
COASTAL FRANKLIN-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...DOBBS
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MOORE/MERRIFIELD
MARINE...FOURNIER
FIRE WEATHER...BARRY
HYDROLOGY...MOOREIn the hours before
Special weather statement, May 26, 12:53 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT TUE MAY 26 2015
ALZ067-GAZ120>123-261830-
HENRY AL-QUITMAN GA-CALHOUN GA-RANDOLPH GA-CLAY GA-
153 PM EDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN QUITMAN...CLAY AND
SOUTHWESTERN RANDOLPH COUNTIES UNTIL 230 PM EDT/130 PM CDT/...
AT 151 PM EDT /1251 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR FORT GAINES...MOVING NORTH AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT GAINES...CUTHBERT...BELLVILLE...BLUFFTON...CROSSROADS...SUTTONS
CORNER...SPRINGVALE...SPRINGVALE STATION...BETHEL...MORRIS...
HATCHER...PETERSON HILL...MOORES CROSSROADS...ZETTO...COTTON HILL...
PECAN...GARNERSVILLE...COLEMAN...DAYS CROSSROADS AND RANDOLPH CO A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3151 8485 3154 8505 3188 8504 3182 8470
TIME...MOT...LOC 1751Z 190DEG 18KT 3161 8494
BLOOD
Local storm report, May 26, 1:44 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG SPRINGVALE 31.83N 84.88W
05/26/2015 RANDOLPH GA 911 CALL CENTER
TREE DOWN ON HWY 82 W IN SPRINGVALE.
&&
MOORELocal storm report, May 26, 1:45 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 3 NE IRON CITY 31.04N 84.78W
05/26/2015 SEMINOLE GA 911 CALL CENTER
HALF A ROOF BLOWN OFF A MOBILE HOME ON LANE BRIDGE ROAD
1244 PM TSTM WND DMG DONALSONVILLE 31.04N 84.88W
05/26/2015 SEMINOLE GA 911 CALL CENTER
TREE DOWN ON POWER LINE IN TOWN
&&
DVDLocal storm report, May 26, 1:53 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG COTTONWOOD 31.05N 85.30W
05/26/2015 HOUSTON AL EMERGENCY MNGR
1 TREE DOWN IN COTTONWOOD
&&
DVDLocal storm report, May 26, 1:56 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND GST MARIANNA MUNICIPAL A/P 30.83N 85.18W
05/26/2015 M49 MPH JACKSON FL ASOS
43 KNOT GUST MEASURED AT KMAI AIRPORT
&&
DVDEvent by event
4 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Dixie
- When
- May 26, 3:22 PM EST
- Where
- Dixie County, 3.3 mi WSW of Guaranto Springs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 29.750, -82.980
A few trees were blown down in eastern Dixie county.
Lightning, Bay
- When
- May 28, 11:15 AM CST
- Where
- Bay County, Springfield
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 30.160, -85.600
A lightning strike knocked out power to some light poles and telephone service in the Springfield area.
Hail, Leon
- When
- May 31, 12:24 PM EST
- Where
- Leon County, 1.38 mi WSW of Lake Jackson
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.520, -84.350
Thunderstorm Wind, Gadsden
- When
- May 31, 12:35 PM EST
- Where
- Gadsden County, 0.82 mi NE of Freemont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.620, -84.442
A tree was blown down on Deer Creek Road.
Thunderstorm Wind, Leon
- When
- May 31, 12:50 PM EST
- Where
- Leon County, 0.84 mi S of Lake Iamonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 30.618, -84.253
A power line was blown down onto Bull Headley Road.
Thunderstorm Wind, Gulf
- When
- May 31, 12:00 PM CST
- Where
- Gulf County, Wewahitchka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 30.110, -85.190
A tree fell on a house in Wewahitchka and also took down a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Ohio, May 26, 20152 injured · $826,000 · EF1 · 10 events
- Hail in Kansas, May 26, 2015$4.0 million · 2.75 in hail · 15 events
- Flooding in Arkansas, May 26 to 31, 2015$5.0 million · 6 events
- Tornado and Damaging Winds in Georgia, May 26, 2015$206,000 · EF1 · 21 events
- Damaging Winds in Ohio, May 26, 2015$465,000 · 61 kt wind · 12 events
- Tornadoes and Flash Flood in Oklahoma, May 26 to 27, 2015$30,000 · EF0 · 43 events
- Hail and Damaging Wind in West Virginia, May 26, 2015$100,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Texas, May 26 to 30, 20152.75 in hail · 49 events
- Tornadoes and Damaging Wind in Illinois, May 26, 2015$25,000 · EF1 · 3 events
- Damaging Wind in Wisconsin, May 26, 2015$75,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in Louisiana, May 26, 2015EF1 · 6 events
- Tornado in Iowa, May 26, 2015EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569915, 569917, 569919, 569920, 569916, 569918.